It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 01-21-2013, 10:16 AM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 6
crkrie HB User
Side effects with Prolia?

I am considering Prolia and would like to hear from people that have been on it for awhile, if they have had any side effects --from constipation to pain or infection ---from it? And if any of you have Kidney cancer or GERD (which i had/have) that could effect? thanks so much.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-15-2013, 04:33 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: Side effects with Prolia?

Hi,
I've had three injections so far so 1 1/2 years of treatment. The side effects I had were feeling low energy and lots of additional muscle spasms. I have mild stomach problems if I take antibiotics or such that irritates the stomach but Prolia is an injection and it didn't bother my stomach at all. As it got on to the fourth month after the injections some of the muscle spasms subsided.

I'm not longer taking Prolia and have not had a DEXA scan so I don't know if it did any good or not. I've stopped taking it due to the warnings about jaw necrosis. I'm in need of extractions and dental implants and had a problem at first getting the oral surgeon to agree to work on me. This is a bigger draw back to the medication than the side effects especially if you are in severe pain and need your tooth pulled right away. This oral surgeon wants patients to wait 8 months from the last injection before working on them. Who has 8 months to wait when you've got a dental emergency.

 
Reply With Quote
Old 02-16-2013, 01:56 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,847
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: Side effects with Prolia?

Hi I've had one inj with no side effects. I have a friend who has had several but need oral surgery and was having problems getting the surgery due to the prolia. It bothers me the don't tell us we can't get oral surgery while on this med. cathy

 
Reply With Quote
Old 02-16-2013, 02:44 PM   #4
Newbie
(female)
 
Join Date: Apr 2010
Posts: 6
crkrie HB User
Re: Side effects with Prolia?

thanks for your post and information.

These are the changes I have noticed after taking the shot:

1. I took the shot on Tuesday and my right middle finger went black and blue an hour later, then a day later it went numb and tingly on and off all day.
2. I feel like going back to bed after breakfast. Totally unlike me--I'm a highly active morning person.
3. My bowel movements have increased from once a day to twice a day and are looser.
4. I have slight nausea.
5. I haven't been able to do my regular horse/goat/dog chores and exercise normally because I am very tired all the time. This is discouraging as I love being active and need to be so for my work--painting and animals.
6. My lower back and hips (fusion area) have gotten very sore/achy.

 
Reply With Quote
Old 02-16-2013, 06:23 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: Side effects with Prolia?

crkrie,
Sorry to hear your having side effects and I hope these lessen or disappear as the months go by. Good reason not to take medication that lasts a year. Make sure and report the side effects to your doctor otherwise they think patients aren't having any problems with the medication.

no34evr,
I agree with you about the oral surgery restrictions.

 
Reply With Quote
Old 02-16-2013, 07:27 PM   #6
Newbie
(female)
 
Join Date: Apr 2010
Posts: 6
crkrie HB User
Re: Side effects with Prolia?

thanks taape. tonight i'm developing little hives on my torso. another side effect. geez. i hope these don't last, too!

 
Reply With Quote
Old 02-16-2013, 07:32 PM   #7
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,847
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: Side effects with Prolia?

I'd take some Benadryl and probably wouldn't take it again dont know how it would get next time cathy

 
Reply With Quote
Old 02-26-2015, 08:37 AM   #8
Newbie
(female)
 
Join Date: Feb 2015
Location: Maryland, US
Posts: 1
ijamsgirl HB User
Re: Side effects with Prolia?

I've had severe muscle pulling and twisting. I got my first Prolia (denosumab) shot in April 2012 and was in misery by July. My GP didn't correlate it to Prolia and put me on Flexeril.

By October the effects were subsiding and I was talked into getting another shot in November 2012. Big mistake. My muscles began twisting and pulling throughout my torso and hasn't stopped as of Feb 2015. It feels as though they are "moving" throughout my body.

Multiple doctor visits to Endo's, Neurologists, Rheum., etc. with no clear diagnosis. Neuro put me on Diazapam but it rarely works. I believe my electrolyte levels are out of whack but blood tests are normal.

Any help from others that have taken prolia/denosumab would be greatly appreciated.

 
Reply With Quote
Old 06-01-2015, 07:58 PM   #9
Newbie
(female)
 
Join Date: Jun 2015
Location: Nashville
Posts: 2
lunardolly HB User
Question Re: Side effects with Prolia? Why do the bones HURT so Badly?

I was a fool not to check the message boards before I got the injection on May 11th, 2015. I have a list here....
My question is..."why does denosumab cause bone pain?"

To answer anyone's question about an experience with prolia, these are some of the "side effects" I've experienced. It's been about 3 weeks since my 1st and last injection. It really is trying to change my life...some W
Burning bone pain from face to toes, everything in between,
causing disorientation, confusion and shock(cold chill all over, a feeling of not being in my body)
difficulty concentrating
personality changes(whiney, easy to anger, irritable,
spine pain tripled
difficult, burning, or painful urination
frequent urge to urinate
leakage urine
muscle or bone pain
pain in the arms or legs
rash
skin rash, encrusted, scaly, and oozing
swelling
Dizziness or lightheadedness
feeling of constant movement of self or surroundings
lack or loss of strength
loss of appetite
arm or jaw pain
body aches or pain
chest pain or discomfort
chest tightness or heaviness(a trip to the ER and MRI for this)
confusion
difficulty with moving
dryness or soreness of the throat
chills
headache
hoarseness
joint pain
loss of voice
muscle spasms in the face(unable to speak 4 mornings for several hours)
muscle stiffness
numbness and tingling around the mouth, fingertips, hands, and feet
pain in the lower back, bottom, or hips
pain in the upper leg
tender, swollen glands in the neck
unusual tiredness or weakness

Each one of these I meditate and pray and it is relieved by end of day, it comes back again when I awake...


 
Reply With Quote
Old 06-02-2015, 02:55 AM   #10
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,847
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: Side effects with Prolia?

Lunardolly, I am so sorry this is happening. I'm thinking about a couple things. How about getting a massage where they cleanse your lymphnoids? I've had it done once, I had to get up in middle of session and pee! Hard to find a good masseuse that does it but we'll worth the try.

Also a good body cleanse. Don't have any recommendations but I'm sure you can find one. Flush it out of you kinda.

Hope you feel better and take your calcium. (((Hugs))) cathy

 
Reply With Quote
Old 06-02-2015, 10:01 AM   #11
Newbie
(female)
 
Join Date: Jun 2015
Location: Nashville
Posts: 2
lunardolly HB User
Re: Side effects with Prolia?

DEar Cathy:
Thank you so much for your caring post! As well, it is right on the money as a solution, for, what I need to do is cleanse my blood of this medication. I had already written one of my doctors about getting my blood replaced, yes, I've heard about the lymph massage therapists, but never could afford them. I'm sure this med ,prolia, is terrific for some folks, but if you even suspect you have an autoimmune disorder, I would not say it's been a good thing for that type of person.
Last night I stumbled upon my helochrysum essential oil, and, as it does cleanse the blood of impurities, I took it. I woke this morning soaking wet from head to toe, but feeling much more like myself than in 3 weeks, so, I hope, as i continue the helochrysum, I will rid myself of every symptom.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!